Sudden death of a volunteer

Lancet. 1985 Jan 12;1(8420):93-4. doi: 10.1016/s0140-6736(85)91977-4.

Abstract

A volunteer participating in a study of eproxindine, a new antiarrhythmic agent, had a sudden cardiorespiratory arrest and died. Subsequently it became known that he had received a depot injection of flupenthixol on the day before his death; an interaction between these two drugs seems likely. This incident illustrates that it is impossible to guarantee absolute safety in volunteer studies if details of medical history are withheld.

Publication types

  • Case Reports
  • Clinical Trial
  • Randomized Controlled Trial

MeSH terms

  • Adult
  • Anti-Arrhythmia Agents / adverse effects
  • Clinical Trials as Topic*
  • Death, Sudden / etiology*
  • Drug Interactions
  • Flupenthixol / adverse effects
  • Humans
  • Indoles / adverse effects*
  • Male
  • Oxindoles

Substances

  • Anti-Arrhythmia Agents
  • Indoles
  • Oxindoles
  • eproxindine
  • Flupenthixol